Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 11, 2011, 8:21 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 11, 2011, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 42 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:35 PM CDT | HAIL 1 | 1 N Umbarger, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
737 WUUS54 KAMA 120121 SVRAMA TXC117-381-120200- /O.NEW.KAMA.SV.W.0045.110712T0121Z-110712T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 821 PM CDT MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS NORTHWESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 900 PM CDT * AT 816 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR UMBARGER...OR ABOUT 10 MILES WEST OF CANYON...MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... UMBARGER... BUFFALO LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3518 10223 3519 10195 3488 10201 3488 10218 TIME...MOT...LOC 0121Z 170DEG 9KT 3494 10210 $$ RTW
1 follow-up statement
209 WWUS54 KAMA 120153 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 853 PM CDT MON JUL 11 2011 TXC117-381-120200- /O.CON.KAMA.SV.W.0045.000000T0000Z-110712T0200Z/ DEAF SMITH TX-RANDALL TX- 853 PM CDT MON JUL 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN RANDALL AND NORTHEASTERN DEAF SMITH COUNTIES... AT 848 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 1 MILE NORTH OF UMBARGER...OR ABOUT 11 MILES WEST OF CANYON...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3518 10223 3519 10195 3488 10201 3488 10218 TIME...MOT...LOC 0151Z 170DEG 9KT 3501 10212 $$ RTW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:44 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 11, 6:44 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 644 PM CDT MON JUL 11 2011 .AVIATION... AREAS OF SHOWERS AND THUNDERSTORMS WILL EXPAND THROUGH AT LEAST THE FIRST COUPLE OF HOURS OF THE FORECAST AND INCLUDED CB REMARKS AT ALL FORECAST POINTS. THE MAIN HAZARD FROM THE STORMS WILL BE SUDDEN DOWNPOURS WHICH WILL AFFECT VISIBILITIES. A FEW STORMS MAY ALSO PRODUCE GUSTY WINDS. VFR CONDITIONS SHOULD PREVAIL. AS THE UPPER LOW OVER THE PANHANDLES SPINS AWAY TO NORTHEAST...WINDS SHOULD VEER TO THE SOUTHWEST TUESDAY MORNING AND BECOME GUSTY. RTW && .PREV DISCUSSION... /ISSUED 354 PM CDT MON JUL 11 2011/ DISCUSSION... TUTT LOW IS RAPIDLY MOVG INTO THE SRN AND ERN TX PNHDL AS OF THIS WRITING. SHOWERS AND TSTMS ARE BEGINNING TO DEVELOP ACROSS THIS PART OF THE FCST AREA. HAVE KEPT 20 POPS IN FOR THIS EVENING AREAWIDE AND WORDED THE ZONES IN TERMS OF AREAL QUALIFIERS. THIS TUTT LOW IS MOVG FAST ENUF THAT IT SHOULD BE N AND E OF THE PNHDLS BY ABOUT MIDDAY TUESDAY. ATTENTION WILL THEN TURN TO MOISTURE AXIS COURTESY OF SW US MONSOON CIRCULATION. AS THE UPPER LEVEL RIDGE OF HIGH PRESSURE SLIDES A BIT MORE TO THE E OF THE AREA AND WRN US TROF NUDGES INLAND AT THE SAME TIME...THE MOISTURE PLUME WILL ALSO GET SHUNTED EWD AS UPPER WINDS TURN TO THE SW. THIS WILL TEMPORARILY PUT MUCH OF ERN HALF OF NM AND W TX IN THIS MOISTURE AXIS. AS A RESULT...EXPECT ANY TSTMS THAT FORM OVER ERN NM TO MAKE SOME PROGRESS INTO AT LEAST WRN OR NWRN HALF OF THE FCST AREA FOR TUESDAY AFTERNOON AND NIGHT. HAVE RETAINED THE SLGT CHC POPS FOR THIS PARTICULAR AREA DURG THAT TIME PERIOD. THIS OVERALL SAME PATTERN WILL CONTINUE INTO WED NIGHT AS WELL...AND HAVE KEPT SLGT CHC POPS FOR WRN ZONES TO ACCOUNT FOR ANY STORMS THAT DRIFT INTO THAT AREA. ALL MODELS AGREE THAT THE UPPER LEVEL RIDGE WILL RETROGRADE WWD TOWARDS CNTRL PLAINS STATES LATE THIS WEEK THRU THE WEEKEND. AS THIS HAPPENS...MOISTURE AXIS WILL SHIFT BACK TO THE W AND BE CENTERED MORE OVER AZ AND WRN HALF OF NM ONCE AGAIN. PNHDLS WILL BE UNDER THE INFULENCE OF THE UPPER RIDGE FOR THE LATTER PART OF THIS WEEK INTO THE WEEKEND AT LEAST WITH A RETURN TO DRIER WX AND ABV SEASONAL TEMPS ANTICIPATED AGAIN. OVERALL...PREVIOUS FCST PCKG HAS ALL THE ABOVE COVERED NICELY AND HAVE RETAINED ITS INTEGRITY. ANDRADE FIRE WEATHER... CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT FOR MUCH OF THIS WEEK WILL PRECLUDE BOTH ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS THROUGH AT LEAST FRIDAY. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 21/05
Hazardous weather outlook, Jul 11, 3:43 PM CDT, 4 hours 38 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT MON JUL 11 2011 OKZ001>003-TXZ001>020-121100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 343 PM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG...PRODUCING BRIEF GUSTY WINDS...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST TWO THIRDS OF THE TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT ACROSS WESTERN SECTIONS OF THE PANHANDLES. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
In the hours before
Special weather statement, Jul 11, 5:23 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 523 PM CDT MON JUL 11 2011 TXZ009-112245- ROBERTS TX- 523 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR ROBERTS COUNTY. AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER ROBERTS COUNTY...OR ABOUT 7 MILES NORTH OF PAMPA...MOVING NORTH AT 15 MPH. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. RTW
Special weather statement, Jul 11, 6:28 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT MON JUL 11 2011 TXZ019-020-120000- DONLEY TX-COLLINGSWORTH TX- 628 PM CDT MON JUL 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR COLLINGSWORTH AND DONLEY COUNTIES. AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DOZIER...OR ABOUT 16 MILES SOUTHWEST OF SHAMROCK...MOVING NORTHWEST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. MOTORISTS ALONG INTERSTATE 40 WILL ENCOUNTER STRONG WINDS AND BRIEF HEAVY DOWNPOURS. SLOW DOWN TO AVOID HYDROPLANING. BE PREPARED FOR STRONG CROSS WINDS. JACKSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:40 PM CDT | Areal Flood Advisory | AMA | Deaf Smith, Oldham, Potter, Randall | 54 min |
| Jul 11, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.